Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 79, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 17, 2024, 6:09 AM CDT for Taney County, Missouri. It was in force for 6 hr. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2024, 6:09 AM CDT (11:09 UTC)
- Expired
- Jul 17, 2024, 12:09 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Taney County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:30 AM CDT | FLASH FLOOD | Branson, MO | 4.90 inches of rain in the last hour. County dispatch is reporting flooding and road closures. |
| Jul 17, 7:20 AM CDT | FLASH FLOOD | 1 Nnw Branson, MO | 3 feet deep water flowing over Briar Cliff drive. |
| Jul 17, 7:30 AM CDT | FLASH FLOOD | 3 S Hollister, MO | Turkey creek crested at 14.65 feet near Hollister which caused evacuations to the Hidden Valley RV Park in Hollister along the creek. |
| Jul 17, 8:00 AM CDT | FLASH FLOOD | 1 S Branson, MO | First two rows of campgrounds evacuated at the Branson City Campground. City hall first floor flooded. Multiple roads in Branson flooded with some roadway damage. |
| Jul 17, 8:05 AM CDT | FLASH FLOOD | Hollister, MO | Flash flooding in Hollister. Water eroded under railroad tracks near Downing Street. |
| Jul 17, 8:55 AM CDT | FLASH FLOOD | 1 Se Branson, MO | East 76 highway has been impacted by road damage between Lakeshore Drive and the Hollister roundabout. Shoreline has sluffed off. |
| Jul 17, 9:17 AM CDT | RAIN 4.8 | 2 Nw Branson, MO | |
| Jul 17, 9:17 AM CDT | RAIN 6.2 | 3 Sw Walnut Shade, MO | |
| Jul 17, 9:17 AM CDT | RAIN 7.7 | 1 Wsw Hollister, MO | |
| Jul 17, 10:45 AM CDT | RAIN 4.59 | 4 Wsw Walnut Shade, MO | Mesonet station EW3832 Branson. |
| Jul 17, 10:45 AM CDT | RAIN 4.59 | 4 Wsw Walnut Shade, MO | Mesonet station EW3832 Branson. The period of the Rain event was 12 hours. |
| Jul 17, 10:45 AM CDT | RAIN 4.86 | 2 Nw Branson, MO | Mesonet station FW2149 Branson. |
| Jul 17, 10:45 AM CDT | RAIN 4.86 | 2 Nw Branson, MO | Mesonet station FW2149 Branson. The period of the Rain event was 12 hours. |
| Jul 17, 10:45 AM CDT | RAIN 6.27 | 3 Sw Walnut Shade, MO | Mesonet station FW9611 Branson. |
| Jul 17, 10:45 AM CDT | RAIN 6.27 | 3 Sw Walnut Shade, MO | Mesonet station FW9611 Branson. The period of the Rain event was 12 hours. |
| Jul 17, 10:45 AM CDT | RAIN 7.41 | 1 W Branson, MO | Mesonet station FW2148 Branson. |
| Jul 17, 10:45 AM CDT | RAIN 7.41 | 1 W Branson, MO | Mesonet station FW2148 Branson. The period of the Rain event was 12 hours. |
| Jul 17, 10:46 AM CDT | RAIN 8.59 | Branson, MO | Mesonet station FW6784 Branson. |
| Jul 17, 10:46 AM CDT | RAIN 8.59 | Branson, MO | Mesonet station FW6784 Branson. The period of the Rain event was 12 hours. |
| Jul 17, 10:49 AM CDT | RAIN 8.61 | Branson, MO | Mesonet station FW6785 Branson. |
| Jul 17, 10:49 AM CDT | RAIN 8.61 | Branson, MO | Mesonet station FW6785 Branson. The period of the Rain event was 12 hours. |
| Jul 17, 11:04 AM CDT | RAIN 8.14 | 1 Wsw Hollister, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2530 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted.
721
WGUS53 KSGF 171109
FFWSGF
MOC213-171715-
/O.NEW.KSGF.FF.W.0079.240717T1109Z-240717T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
609 AM CDT Wed Jul 17 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Western Taney County in southwestern Missouri...
* Until 1215 PM CDT Wednesday.
* At 609 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 2
hours. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Branson, Forsyth, Hollister, Merriam Woods, Rockaway Beach,
Taneyville, Kissee Mills, Bull Creek, Table Rock, Kirbyville,
Edgewater Beach, Ozark Beach, Powersite, Walnut Shade, Ridgedale,
Lake Taneycomo, Table Rock Lake, Bull Shoals Lake, Shepherd of the
Hills State Park and Table Rock State Park.
This includes the following low water crossings...
Trigger Creek at Highway J, Roark Creek at Expressway Lane, Bear
Creek at Reno Springs Road and Stout Creek at Hulls Ford Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3656 9315 3650 9310 3650 9332 3682 9331
3681 9299 3675 9288
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-3 INCHES IN 2 HOURS
$$
Titus3 follow-up statements
337
WGUS73 KSGF 171154
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
654 AM CDT Wed Jul 17 2024
MOC213-171715-
/O.CON.KSGF.FF.W.0079.000000T0000Z-240717T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taney MO-
654 AM CDT Wed Jul 17 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS
AFTERNOON FOR WESTERN TANEY COUNTY...
At 654 AM CDT, Emergency management reported thunderstorms producing
heavy rain and widespread flooding across the warned area. Between 4
and 7 inches of rain have fallen. The expected rainfall rate is 1 to
3 inches in 1 hour. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Branson, Forsyth, Hollister, Merriam Woods, Rockaway Beach,
Taneyville, Kissee Mills, Bull Creek, Table Rock, Kirbyville,
Edgewater Beach, Ozark Beach, Powersite, Walnut Shade, Ridgedale,
Lake Taneycomo, Table Rock Lake, Bull Shoals Lake, Shepherd of the
Hills State Park and Table Rock State Park.
This includes the following low water crossings...
Trigger Creek at Highway J, Roark Creek at Expressway Lane, Bear
Creek at Reno Springs Road and Stout Creek at Hulls Ford Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3656 9315 3650 9310 3650 9332 3682 9331
3681 9299 3675 9288
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
Titus507
WGUS73 KSGF 171509
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1009 AM CDT Wed Jul 17 2024
MOC213-171715-
/O.CON.KSGF.FF.W.0079.000000T0000Z-240717T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taney MO-
1009 AM CDT Wed Jul 17 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS
AFTERNOON FOR WESTERN TANEY COUNTY...
At 1009 AM CDT, Emergency management reported thunderstorms
producing heavy rain across the warned area which has caused
significant flooding in Branson and Hollister. Between 5 and 8
inches of rain have fallen. Additional rainfall amounts of 0.5 to 1
inch are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Branson, Forsyth, Hollister, Merriam Woods, Rockaway Beach,
Taneyville, Kissee Mills, Bull Creek, Table Rock, Kirbyville,
Edgewater Beach, Ozark Beach, Powersite, Walnut Shade, Ridgedale,
Lake Taneycomo, Table Rock Lake, Bull Shoals Lake, Shepherd of the
Hills State Park and Table Rock State Park.
This includes the following low water crossings...
Roark Creek at Expressway Lane, Stout Creek at Hulls Ford Road,
Trigger Creek at Highway J and Bear Creek at Reno Springs Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3656 9315 3650 9310 3650 9332 3682 9331
3681 9299 3675 9288
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MB403
WGUS73 KSGF 171709
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1209 PM CDT Wed Jul 17 2024
MOC213-171719-
/O.CAN.KSGF.FF.W.0079.000000T0000Z-240717T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taney MO-
1209 PM CDT Wed Jul 17 2024
...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN TANEY COUNTY...
The Flash Flood Warning has been replaced with an Areal Flood
Warning. Water levels will continue to slowly subside this
afternoon. Please continue to heed remaining road closures.
&&
LAT...LON 3656 9315 3650 9310 3650 9332 3682 9331
3681 9299 3675 9288
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:22 AM CDT, 2 hours 47 minutes earlier. Its key messages:
- Scattered storms have formed along a frontal boundary overnight. Heavy rainfall will occur with rates up to 1 to 3 inches per hour. Flood Watch has been extended into far SW MO and is in effect for areas along and south of Interstate 44 until 7 AM this morning.
- Below average temperatures arrive today and persist into the weekend with dry conditions until Sunday.
Area forecast discussion, Jul 17, 3:22 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
322 AM CDT Wed Jul 17 2024
.KEY MESSAGES...
- Scattered storms have formed along a frontal boundary
overnight. Heavy rainfall will occur with rates up to 1 to 3
inches per hour. Flood Watch has been extended into far SW MO
and is in effect for areas along and south of Interstate 44
until 7 AM this morning.
- Below average temperatures arrive today and persist into the
weekend with dry conditions until Sunday.
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...
Issued at 311 AM CDT Wed Jul 17 2024
Current radar and satellite imagery show thunderstorms popping up
along a stationary boundary west to east sitting on the MO/AR
border. Storms first formed over NE OK and will continue to spread
east into far southern MO throughout the night. With a moist airmass
in place along a frontal boundary, flooding is a threat tonight.
MUCAPE values near 2000 J/kg with PWAT values greater than 1.8
inches will lead to storms producing efficient rainfall rates. This
is also in addition to weak LCL-EL winds of around 20 knots and
corfidi upshear values of 10 to 12 knots. Therefore, storms
will be slow moving and may train over an area for an extended
period of time. This has led to an expansion of the Flood Watch
to include Barry, Lawrence, McDonald, and Newton counties to
account for the placement of the front and where models show the
heaviest rainfall occurring. The 3 hr FFG values for southern
MO is around 2 to 3 inches and flash flooding and rises on area
creeks and rivers are expected with this activity.
Mostly to partly cloudy skies will linger through the day and keep
us a bit cooler in the mid to upper 80s. Clouds start to break up
this afternoon. Tonight, skies will be mostly clear with minimum
temperatures in the low to mid 60s.
Thursday will feature pleasant weather with mostly sunny skies and
highs in the low to mid 80s. Drier air will continue to filter over
the area as surface high pressure builds over the upper
Midwest. Expect RH values in the 50% range with dewpoints in the
lower 60s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 311 AM CDT Wed Jul 17 2024
Much cooler temperatures will persist through the weekend with
northwest flow and 850mb temps in the 10-15C range. This will
lead to highs in the lower 80s and lows in the lower 60s. Friday
morning looks the coolest with some potential for morning lows
in the 50s to around 60! These values will be about 5- 15
degrees below average for mid July.
Rain chances return Sunday as a 500mb low moves over the Central
Plains. Multiple shortwaves will traverse around the base of the
trough leading to an active start to next week. Rain chances are
around 40 to 50 percent Sunday into Tuesday with brief breaks in
precipitation throughout each day. Though, high/low temperatures
still remain a few degrees below normal through Tuesday.
&&
.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1223 AM CDT Wed Jul 17 2024
VFR for the next couple of hours before an MCS is forecast to
push through far southern MO bringing showers and thunderstorms.
Expect heavy rainfall in these showers that may lower
visibilities. MVFR/IFR ceilings will occur in and around
convection. Storms taper off near sunrise with VFR and light
northerly winds returning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...Flood Watch until 7 AM CDT this morning for MOZ070-071-081>083-
090>098-101>106.
&&
SHORT TERM...Soria
LONG TERM...Soria
AVIATION...SoriaHazardous weather outlook, Jul 16, 8:31 PM CDT, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 831 PM CDT Tue Jul 16 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 831 PM CDT Tue Jul 16 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Marginal hail risk. Slight thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Scattered thunderstorms are expected to develop and move south through portions of the area late this evening into early Wednesday morning, mainly south of Interstate 44. A few storms could produce large hail to the size of pennies and damaging winds up to 60 mph. Frequent lightning and heavy rainfall will occur with the storms. Localized flash flooding will also be a concern through the overnight hours where storms are able to move over the same locations. Highest chances for flooding will occur across southern and south central Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms may linger into Wednesday morning for areas near the Missouri and Arkansas state line. Thunderstorm chances increase Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:32 AM CDT | Flash Flood Warning | SGF | Ozark, Taney | 9 hr |
| Jul 17, 5:18 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 3 hr |
| Jul 17, 5:22 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Stone, Taney | 6 hr |
| Jul 17, 6:38 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Webster | 6 hr |
| Jul 17, 7:23 AM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| Jul 17, 7:31 AM CDT | Flash Flood Warning | SGF | Douglas, Webster, Wright | 6 hr |
| Jul 17, 8:19 AM CDT | Flash Flood Warning | SGF | Ozark | 5 hr |
| Jul 17, 9:42 AM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas, Wright | 3 hr |
| Jul 17, 12:06 PM CDT | Areal Flood Warning | SGF | Taney | 7 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.